Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 174, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 20, 2011, 8:27 AM CDT for 5 counties in Alabama. It was in force for 63 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2011, 8:27 AM CDT (13:27 UTC)
- Expired
- Apr 20, 2011, 9:30 AM CDT
- In force
- 63 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Greene County, AL, Hale County, AL, Pickens County, AL, Sumter County, AL, Tuscaloosa County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 9:01 AM CDT | TSTM WND GST 65 | Tuscaloosa, AL | 65 MPH WIND RECORDED ATOP THE COURTHOUSE IN DOWNTOWN TUSCALOOSA. |
| Apr 20, 9:05 AM CDT | TSTM WND DMG | Tuscaloosa, AL | TREES DOWN ON U/A CAMPUS...POWER OUT AT ROSE TOWERS. |
| Apr 20, 9:07 AM CDT | TSTM WND GST 74 | Tuscaloosa, AL | 74 MPH GUST RECORDED ATOP THE COURTHOUSE IN DOWN TOWN TUSCALOOSA. |
| Apr 20, 9:08 AM CDT | TSTM WND DMG | Tuscaloosa, AL | LARGE TREE DOWN BLOCKING LURLEEN WALLACE BLVD SOUTH. |
| Apr 20, 9:10 AM CDT | TSTM WND DMG | Tuscaloosa, AL | NUMEROUS TREES DOWN IN THE CITY OF TUSCALOOSA. |
| Apr 20, 9:15 AM CDT | TSTM WND DMG | Tuscaloosa, AL | TREES DOWN AT THE ENTRANCE OF SUMMERVILLE NEIGHBORHOOD. |
| Apr 20, 9:25 AM CDT | TSTM WND DMG | Cottondale, AL | TREES AND POWERLINES DOWN NEAR US HIGHWAY 11 AND BUTTERMILK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 3:37 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 1.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2075 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
276
WUUS54 KBMX 201327
SVRBMX
ALC063-065-107-119-125-201430-
/O.NEW.KBMX.SV.W.0174.110420T1327Z-110420T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
827 AM CDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GREENE COUNTY IN WEST CENTRAL ALABAMA...
NORTHWESTERN HALE COUNTY IN WEST CENTRAL ALABAMA...
PICKENS COUNTY IN WEST CENTRAL ALABAMA...
NORTH CENTRAL SUMTER COUNTY IN WEST CENTRAL ALABAMA...
SOUTHERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 930 AM CDT
* AT 824 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
REFORM TO PANOLA...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
GORDO...NORTHPORT...TUSCALOOSA...EUTAW...HOLT...PANOLA...BENEVOLA
AND NEW WEST GREENE.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 40 THROUGH 76...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3299 8834 3348 8791 3333 8734 3277 8775
3286 8836
TIME...MOT...LOC 1328Z 285DEG 26KT 3337 8792 3295 8830
$$
561 follow-up statement
069
WWUS54 KBMX 201346
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
846 AM CDT WED APR 20 2011
ALC063-065-107-119-125-201430-
/O.CON.KBMX.SV.W.0174.000000T0000Z-110420T1430Z/
SUMTER AL-HALE AL-GREENE AL-PICKENS AL-TUSCALOOSA AL-
846 AM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
TUSCALOOSA...SOUTHERN PICKENS...NORTHERN GREENE...NORTHWESTERN HALE
AND NORTH CENTRAL SUMTER COUNTIES UNTIL 930 AM CDT...
AT 848 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LAKE LURLEEN STATE PARK TO NEW WEST GREENE...MOVING EAST AT 30
MPH.
LOCATIONS IMPACTED INCLUDE...
NORTHPORT...TUSCALOOSA...HOLT...EUTAW...WEST GREENE...MANTUA...
JENA...LAKE LURLEEN STATE PARK...LAKE TUSCALOOSA BINION CREEK
LANDING AND COKER.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 40 THROUGH 76...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3299 8834 3305 8829 3314 8820 3327 8795
3342 8769 3333 8734 3277 8775 3286 8836
TIME...MOT...LOC 1346Z 285DEG 26KT 3332 8777 3290 8816
$$
56What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:49 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 20, 6:49 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 649 AM CDT WED APR 20 2011 .UPDATE...FOR AVIATION. && .AVIATION...12Z TAF DISCUSSION. STORMS AHEAD OF AN APPROACHING FRONT WILL CONTINUE TO MOVE ACROSS CENTRAL ALABAMA. THESE THUNDERSTORMS WILL MAINLY AFFECT THE NORTHERN HALF OF THE AREA THIS MORNING AS WE ARE EXPECTING THE FRONT TO STALL ACROSS THE NORTHERN PART OF THE STATE. MOST LIKELY WILL HAVE A BREAK LATER IN THE MORNING FOR A FEW HOURS AS STORMS SHOULD WEAKEN SOME...THEN PICK UP AGAIN IN THE AFTERNOON WITH HEATING WITH LEFT OVER BOUNDARIES. STORMS LESS LIKELY ACROSS MGM AND EVEN LESSER AT TOI. RAIN CHANCES CONTINUE INTO THURSDAY. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 08/MNK && .PREV DISCUSSION... /ISSUED 445 AM CDT WED APR 20 2011/ DISCUSSION... A BAND OF SHOWERS AND THUNDERSTORMS WILL BEGIN TO MOVE ACROSS NORTHERN ALABAMA THIS MORNING. AS EXPECTED THE MAIN THREATS WITH THESE STORMS WILL BE STRONG WINDS AND LARGE HAIL. THE LIGHTNING IS PRETTY SUBSTANTIAL AS WELL. REALLY NOT MUCH HAS CHANGED FROM YESTERDAY THINKING. THE COLD FRONT IS OR HAS ALREADY STALLED TO OUR NORTH. THIS COMPLEX OF STORMS WILL CONTINUE TO SLIDE SOUTH OF THE FRONT IN AN EASTWARD MOTION. THIS WILL BE WAVE NUMBER 1 OF SEVERAL WAVES OVER THE NEXT 24 TO 36 HOURS AS THE AIRMASS REMAINS UNSTABLE THROUGH THURSDAY AFTERNOON/POSSIBLY FRIDAY IN THE FAR NORTHEAST. LOOKS LIKE THIS AREA OF SHOWERS AND THUNDERSTORMS MAY DISSIPATE BY LATE MORNING...BUT LEAVE BEHIND A BOUNDARY THAT WILL HELP PROVIDE THE SPARK FOR ADDITIONAL DEVELOPMENT THIS AFTERNOON. DEPENDING ON HOW FAR SOUTH THE COLD POOL FROM THE STORMS THIS MORNING MAKE WILL REALLY DETERMINE WHAT AREAS HAVE THE BEST SHOT AT SEVERE THUNDERSTORMS THIS AFTERNOON. THE BEST DYNAMICS WILL BE NORTH CLOSER TO THE FRONT...BUT HOW WORKED OVER WILL THE AIRMASS BE AND WILL IT HAVE TIME TO RE-ESTABLISH THAT THREAT BY THE AFTERNOON. AT THE SAME TIME THE BEST HEATING WILL BE ACROSS THE SOUTH. WITH ALL THAT SAID WILL PLACE THE BEST THREAT FOR SEVERE STORMS NORTH THROUGH THE MORNING AND SOUTH FOR THE AFTERNOON. THE NEXT WAVE MAY MOVE INTO THE AREA AROUND THE SAME TIME THURSDAY MORNING AS THIS MORNING. THE SAME THREATS WILL BE AROUND AS WELL AND ALMOST SAME SCENARIO. WILL NEED TO WATCH THESE CELLS A LITTLE CLOSER FOR ANY POSSIBLE FLOODING AS THE CELLS MAY BE MOVING SLOWER THAN THE STORMS THIS MORNING. WITH PWS OF 1.6 TO 1.7 FORECAST...LOCALIZED FLOODING WILL DEFINITELY BE A THREAT. QUESTIONS HERE WILL IT BE ENOUGH OF A THREAT TO MENTION A FLASH FLOODING THREAT. BIGGEST CONCERN WITH THIS SCENARIO IS THAT THE FFG GUIDANCE IS QUITE HIGH AND WOULD NEED TO BE A LITTLE LOWER TO BE A GREAT CONCERN. SO DEPENDING ON HOW MUCH RAIN WE GET THIS MORNING WILL BE A BIG PLAYER INTO WHETHER A FLASH FLOOD WATCH WILL BE NEEDED. WILL HOLD OFF FOR NOW. LOOKS LIKE THE SYSTEM FINALLY WORKS OUT BY FRIDAY NOONTIME...GIVING WAY TO SUNNY WEEKEND. THE NEXT SYSTEM WILL WORK INTO THE AREA TUESDAY INTO WEDNESDAY. RIGHT NOW THERE IS A BIG TIMING DIFFERENCE IN THE MODELS...24 TO EVEN 36 HOURS...SO TRYING TO PINPOINT IN THE FORECAST THE EXACT FROPA IS DIFFICULT TO SAY THE LEAST. THE ONE CONSISTENT FACTOR IS THAT THIS APPEARS TO A POTENTIALLY STRONG COLD FRONT. WILL GO AHEAD AND ADD IN SEVERE INTO THE HWO FOR LATE TUESDAY...HOWEVER THE SEVERE POTENTIAL WILL GENERALLY BE ALONG AND AHEAD OF THE COLD FRONT SO THE TIMING WILL LIKELY CHANGE AS WE GET A BETTER HANDLE ON THE TIME FRAME. FEEL AS THOUGH THE THREAT IS SUBSTANTIAL ENOUGH TO GO AHEAD AND START THE DISCUSSIONS AND POTENTIAL IMPACTS. AS FOR TEMPERATURES...DID NOT REALLY HAVE ANY TARGETS OF OPPORTUNITY WITH HIGHS AS WE REMAIN IN THE UPPER 70S TO MID 80S FOR MUCH OF THE PERIOD. FOR LOWS...REALLY FEEL AS THOUGH MOS GUIDE IS TOO LOW FOR EACH MORNING AND WENT 2 TO 3 DEGREES ABOVE GUIDANCE. AS WE GET A BETTER HANDLE ON THE SYSTEM AT THE END OF THE PERIOD...WE WILL LIKELY SEE WARMER LOWS JUST AHEAD OF IT...BUT STAYED CLOSE TO MOS. 16 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 79 58 76 59 83 / 90 70 60 30 20 ANNISTON 82 64 78 62 83 / 70 70 60 30 20 BIRMINGHAM 81 65 80 64 84 / 70 70 60 20 10 TUSCALOOSA 82 64 82 62 85 / 70 70 60 20 10 CALERA 83 65 81 62 85 / 60 70 60 20 10 AUBURN 84 65 81 63 83 / 30 50 60 20 10 MONTGOMERY 86 67 84 63 85 / 30 50 30 20 10 TROY 86 66 85 61 86 / 20 30 30 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/16
Hazardous weather outlook, Apr 20, 7:05 AM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 705 AM CDT WED APR 20 2011 ALZ011>015-017>050-211200- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 705 AM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHERN PORTIONS OF CENTRAL ALABAMA. AREAS MOST LIKELY TO SEE THE STRONGEST STORMS WILL BE ALONG AND NORTH OF INTERSTATE 20 CORRIDOR FOR THIS MORNING...WITH THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WINDS. AS WE MOVE INTO THE AFTERNOON...THE THREAT AREA WILL EXTEND FURTHER SOUTHWARD TO MOST OF CENTRAL ALABAMA. THE MAIN THREATS DURING THE AFTERNOON AND EVENING WILL BE DAMAGING STRAIGHT LINE WINDS. FLOODING WILL ALSO BE POSSIBLE IN THE LOCALIZED HOT SPOTS. THE TORNADO THREAT IS VERY LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THURSDAY AFTERNOON. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...WITH A LESSOR THREAT OF LARGE HAIL. OVERALL TORNADO THREAT SHOULD REMAIN LOW THROUGH THURSDAY. STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE FOR THE FIRST PART OF NEXT WEEK FOR TUESDAY...POSSIBLY INTO WEDNESDAY AHEAD OF A SURFACE FRONT. CONFIDENCE REMAINS LOW AT THIS TIME DUE TO TIMING INCONSISTENCIES ONLY...AND NOT DUE TO ANY LACK OF OVERALL FORCING AND INSTABILITY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TODAY DUE TO THE POSSIBILITY OF SEVERE STORMS. 08/MNK
In the hours before
Special weather statement, Apr 20, 7:31 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
731 AM CDT WED APR 20 2011
ALZ013-023-201315-
FAYETTE AL-TUSCALOOSA AL-
731 AM CDT WED APR 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FAYETTE AND TUSCALOOSA
COUNTIES UNTIL 815 AM CDT...
AT 730 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING SEVERAL
STRONG THUNDERSTORM NEAR ASHCRAFT CORNER...OR 11 MILES SOUTH OF
FAYETTE...STRETCHING TO TUSCALOOSA. THESE STORMS ARE MOVING EAST AT
40 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FAYETTE...
NORTHPORT...
TUSCALOOSA...
HOLT...
COKER...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3378 8753 3369 8753 3369 8742 3361 8742
3359 8732 3352 8732 3350 8728 3349 8728
3350 8732 3347 8734 3340 8723 3323 8715
3321 8717 3312 8783 3353 8784 3353 8789
3378 8793
TIME...MOT...LOC 1230Z 265DEG 35KT 3354 8786Local storm report, Apr 20, 7:34 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
734 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG HACKLEBURG 34.27N 87.83W
04/20/2011 MARION AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ACROSS HWY 43 SOUTH OF
HACKLEBURG NEAR LUND CIRCLE...ROAD BLOCKAGE AND STRUCTURE
DAMAGE IN CRESTVIEW HEIGHTS BETWEEN ST 172 AND CR
12...SIGNIFICANT DAMAGE AND TREES DOWN ALONG ALABAMA
STREET...SHEDS AND POULTRY HOUSE DAMAGE BETWEEN BOYD
STREET AND SR 172.
&&Local storm report, Apr 20, 7:49 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
749 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM TSTM WND DMG 1 E ALPINE 33.36N 86.20W
04/20/2011 TALLADEGA AL AMATEUR RADIO
LARGE TREE DOWN ACROSS GRIST MILL ROAD NEAR THE GRIST
MILL.
&&Local storm report, Apr 20, 7:50 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
750 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM TSTM WND DMG 3 NE PINSON 33.72N 86.65W
04/20/2011 JEFFERSON AL EMERGENCY MNGR
TREES DOWN ON CLAY-PALMERDALE ROAD.
&&
08Local storm report, Apr 20, 7:51 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
751 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND DMG 1 N HAMILTON 34.15N 87.98W
04/20/2011 MARION AL BROADCAST MEDIA
TREE DOWN ON US 43 JUST NORTH OF HAMILTON.
0418 AM TSTM WND DMG 3 NNE DETROIT 34.06N 88.15W
04/20/2011 LAMAR AL BROADCAST MEDIA
TREE DOWN ON HWY 17 IN LAMAR COUNTY AT THE COUNTY LINE.
0421 AM TSTM WND DMG DETROIT 34.03N 88.17W
04/20/2011 LAMAR AL EMERGENCY MNGR
NUMEROUS TREES DOWN FROM THE COUNTY LINE TO DETROIT AS
WELL AS IN DETROIT CITY LIMITS.
0430 AM TSTM WND DMG HACKLEBURG 34.27N 87.83W
04/20/2011 MARION AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ACROSS HWY 43 SOUTH OF
HACKLEBURG NEAR LUND CIRCLE...ROAD BLOCKAGE AND STRUCTURE
DAMAGE IN CRESTVIEW HEIGHTS BETWEEN ST 172 AND CR
12...SIGNIFICANT DAMAGE AND TREES DOWN ALONG ALABAMA
STREET...SHEDS AND POULTRY HOUSE DAMAGE BETWEEN BOYD
STREET AND SR 172.
0431 AM TSTM WND DMG BEAR CREEK 34.26N 87.72W
04/20/2011 MARION AL BROADCAST MEDIA
ROOF BLOWN OFF OF HOUSE AND TRACTOR SHED DESTROYED.
NUMEROUS TREES AND POWER LINES DOWN.
0440 AM TSTM WND DMG 5 NNE HALEYVILLE 34.31N 87.58W
04/20/2011 WINSTON AL BROADCAST MEDIA
SPOTTER REPORTS NUEMROUS TREES DOWN AND BARN BLOWN OFF
ROOF IN THE POSEY MILL AREA.
0533 AM TSTM WND DMG CLEVELAND 33.99N 86.57W
04/20/2011 BLOUNT AL EMERGENCY MNGR
TREES DOWN ACROSS HWY 231 BETWEEN CLEVELAND AND ONEONTA.
0535 AM TSTM WND DMG 3 NW FAYETTE 33.72N 87.87W
04/20/2011 FAYETTE AL BROADCAST MEDIA
TREE AND POWERLINE DOWN ON RASBERRY LANE.
0535 AM TSTM WND DMG BELK 33.65N 87.93W
04/20/2011 FAYETTE AL EMERGENCY MNGR
TREE DOWN ON HWY 96 IN BELK.
0548 AM TSTM WND DMG 4 SE BELK 33.61N 87.88W
04/20/2011 FAYETTE AL EMERGENCY MNGR
TREE DOWN AT COUNTY ROAD 4 AND COUNTY ROAD 159. A CAR RAN
INTO THE TREE.
0552 AM HEAVY RAIN VERNON 33.76N 88.11W
04/20/2011 U0.00 INCH LAMAR AL AMATEUR RADIO
HEAVY RAIN HAS CAUSED MINOR STREET FLOODING IN VERNON AND
SULLIGENT.
0555 AM TSTM WND DMG 3 E ONEONTA 33.95N 86.42W
04/20/2011 BLOUNT AL EMERGENCY MNGR
TREE DOWN ACROSS AIRPORT ROAD.
0555 AM TSTM WND DMG 4 SE ONEONTA 33.91N 86.42W
04/20/2011 BLOUNT AL EMERGENCY MNGR
LARGE TREE DOWN ON RESIDENCE ON CR 29.
0555 AM TSTM WND DMG 4 SE ONEONTA 33.91N 86.42W
04/20/2011 BLOUNT AL EMERGENCY MNGR
POWERLINE DOWN ALONG CR29.
0600 AM TSTM WND DMG 8 SE ONEONTA 33.87N 86.37W
04/20/2011 BLOUNT AL EMERGENCY MNGR
POWERLINE DOWN ON CR 12 NEAR APPALACHIAN SCHOOL.
0600 AM TSTM WND DMG 3 NE PINSON 33.72N 86.65W
04/20/2011 JEFFERSON AL EMERGENCY MNGR
TREES DOWN ON CLAY-PALMERDALE ROAD.
0650 AM TSTM WND DMG 1 E ALPINE 33.36N 86.20W
04/20/2011 TALLADEGA AL AMATEUR RADIO
LARGE TREE DOWN ACROSS GRIST MILL ROAD NEAR THE GRIST
MILL.
&&
08Local storm report, Apr 20, 8:14 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
814 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM TSTM WND DMG 7 S ONEONTA 33.85N 86.47W
04/20/2011 BLOUNT AL EMERGENCY MNGR
COUNTY COMMISSIONER REPORTS NUMEROUS TREES DOWN...SOME
LARGE TREES UPROOTED AND TOPS OUT OF TREES IN THE HOLLY
SPRINGS AND HIGHLAND LAKES AREAS.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:51 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 54 min |
| Apr 20, 4:26 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 49 min |
| Apr 20, 5:06 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Fayette, Jefferson, Lamar, Pickens, Tuscaloosa and 2 more | 39 min |
| Apr 20, 5:20 AM CDT | Areal Flood Advisory | BMX | Lamar | 3 hr |
| Apr 20, 5:41 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Fayette, Jefferson, Lamar, Pickens, St. Clair and 2 more | 49 min |
| Apr 20, 5:49 AM CDT | Special Weather Statement | BMX | Etowah | 41 min |
| Apr 20, 5:58 AM CDT | Special Weather Statement | BMX | Marion | 47 min |
| Apr 20, 6:12 AM CDT | Special Weather Statement | BMX | Calhoun, Cleburne, St. Clair, Talladega | 48 min |
| Apr 20, 6:23 AM CDT | Special Weather Statement | BMX | Cherokee | 52 min |
| Apr 20, 6:29 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair, Shelby, Talladega | 46 min |
| Apr 20, 6:55 AM CDT | Special Weather Statement | BMX | Clay, Cleburne, Randolph | 50 min |
| Apr 20, 7:15 AM CDT | Special Weather Statement | BMX | Chambers, Clay, Randolph, Tallapoosa | 45 min |
| Apr 20, 7:31 AM CDT | Special Weather Statement | BMX | Fayette, Tuscaloosa | 44 min |
| Apr 20, 7:42 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Greene, Lamar, Pickens, Sumter, Tuscaloosa | 48 min |
| Apr 20, 9:01 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Hale, Perry, Tuscaloosa | 59 min |
| Apr 20, 9:37 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Jefferson, Shelby, Tuscaloosa | 53 min |
| Apr 20, 10:19 AM CDT | Special Weather Statement | BMX | Shelby, Talladega | 56 min |
| Apr 20, 10:46 AM CDT | Severe Thunderstorm Warning | BMX | Clay, Coosa, Talladega, Tallapoosa | 22 min |
| Apr 20, 11:10 AM CDT | Special Weather Statement | BMX | Clay, Coosa, Tallapoosa | 50 min |
| Apr 20, 12:18 PM CDT | Flash Flood Watch | BMX | Bibb, Blount, Calhoun, Cherokee, Chilton, Clay and 19 more | 27 hr |
| Apr 20, 2:49 PM CDT | Special Weather Statement | BMX | Lamar | 41 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.